Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 5, NWS Fort Worth, TX

May 2, 2011Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at May 2, 2011, 8:34 PM CDT for Hunt County, Texas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 8:34 PM CDT (01:34 UTC)
Expired
May 3, 2011, 12:04 PM CDT
In force
16 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 15.75 ft at May 3, 2011, 3:00 AM CDT.

actionminormoderate5101505/0305/04
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WGUS44 KFWD 030134
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT MON MAY 2 2011

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-031334-
/O.NEW.KFWD.FL.W.0005.110503T0134Z-110504T0705Z/
/GNVT2.1.ER.110503T0039Z.110503T0600Z.110503T1905Z.NO/
834 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 14.10 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 17 FEET 
  BY TUESDAY AFTER MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE 
  TUESDAY AFTERNOON.
* AT 17 FEET MODERATE OUT OF BANK FLOODING WILL OCCUR. A FEW RURAL 
  ROADS CLOSURES WILL BE NEEDED ALONG THE RIVER REACH. MODERATE 
  FLOODING WILL OCCUR ALONG THE RIVER THROUGH GREENVILLE. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET ON JUL 4 2007.
  

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   14.1  MON 08 PM   10.4   5.0   4.9   2.0

$$

TXC231-397-031334-
/O.NEW.KFWD.FL.W.0006.110503T0450Z-110503T1851Z/
/QLAT2.1.ER.110503T0450Z.110503T0600Z.110503T0651Z.NO/
834 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 745 PM MONDAY THE STAGE WAS 13.24 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY NIGHT 
  AND CONTINUE TO RISE TO A CREST NEAR 16 FEET BY TUESDAY AFTER 
  MIDNIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY AFTER 
  MIDNIGHT.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JUN 11 2008.
  

&&


                     FLD       OBSERVED           FORECAST 7 PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

SOUTH FORK SABINE RIVER
  QUINLAN             15   13.2  MON 08 PM    7.5   3.6   3.6   3.6

$$
2 follow-up statements
767 
WGUS84 KFWD 031355
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
855 AM CDT TUE MAY 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-040155-
/O.EXT.KFWD.FL.W.0005.000000T0000Z-110504T0310Z/
/GNVT2.1.ER.110503T0039Z.110503T0845Z.110503T1510Z.NO/
855 AM CDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0845 AM TUESDAY THE STAGE WAS 14.86 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END LATE TUESDAY 
  MORNING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 14 FEET MINOR OUT OF BANK FLOODING WILL OCCUR ALONG THE RIVER 
  REACH. 

&&


                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   14.9  TUE 09 AM    5.5   4.4   3.8   3.1

$$
569 
WGUS84 KFWD 031704
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 PM CDT TUE MAY 3 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREA IN TEXAS...
 
  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-031734-
/O.CAN.KFWD.FL.W.0005.000000T0000Z-110504T0310Z/
/GNVT2.1.ER.110503T0039Z.110503T0845Z.110503T1519Z.NO/
1204 PM CDT TUE MAY 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 1145 AM TUESDAY THE STAGE WAS 12.99 FEET. 
* FLOOD STAGE IS 14 FEET. 
* FELL BELOW FLOOD STAGE AT 1030 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 6 FEET BY 
  WEDNESDAY MORNING.

&&

                     FLD       OBSERVED           FORECAST 7 AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   13.0  TUE 12 PM    5.5   4.4   3.8   3.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 2, 6:34 PM CDT, 2 hours earlier.

Area forecast discussion, May 2, 6:34 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT MON MAY 2 2011

.UPDATE...
UPDATED FOR CURRENT FASTER FORWARD SPEED OF OUR UPPER SHORTWAVE
FINALLY MOVING ACROSS AND TRIMMED POPS TO JUST FAR E/SE COUNTIES.
ALSO REMOVED THUNDER...AS BEST INSTABILITY BOTH SURFACE/ALOFT HAS
MOVED TO THE EAST OF NORTH TEXAS. NORTH WINDS 10 TO 15 MPH WILL
DIMINISH BY LATE EVENING/AFTER TO NEAR CALM AND DEPENDING ON HOW
FAST CLOUDS CLEAR OUT...WILL NEED TO WATCH FOR AT LEAST PATCHY
THICKER FOG DEVELOPMENT LATE TONIGHT WITH MOIST SOILS AND AREAS
WEST OF I-35 CORRIDOR FOR PATCHY FROST WITH THE BEGINNING OF
GROWING SEASON UNDERWAY. WE'LL MONITOR TRENDS THROUGH THE EVENING
AND ISSUE A NEW UPDATE IF IT APPEARS TEMPERATURES DIP MORE THAN
EXPECTED AND FOG/FROST BECOMES AN ISSUE.

05/

&&

.AVIATION...
/00Z TAFS/

CONCERNS...LOW CEILINGS EARLY...REDUCED VSBY LATE NIGHT/MORNING.

AREA OF PRECIP HAS PUSHED WELL EAST...AND BACK EDGE OF CLOUD BANK
IS WITHIN SIGHT. WILL STILL BE SOME OCCASIONAL MVFR CIGS INTO THE
EARLY EVENING...BEFORE EVACUATING. CLEAR SKIES AND DIMINISHING
WINDS ABOVE WET GROUND WILL ALLOW FOR SOME BR...BUT NOT EXPECTING
ANY IFR VSBY. VSBY WILL IMPROVE BY MID-MORNING WITH CLEAR SKIES
AND LIGHT NE WINDS PREVAILING ON TUESDAY. SOUTH FLOW MAY BEGIN AS
EARLY AS SUNSET TUESDAY.

25

&&

.PREV DISCUSSION... /ISSUED 241 PM CDT MON MAY 2 2011/
COLD FRONT EXTENDS FROM THE MID-ATLANTIC STATES SOUTHWESTWARD TO
THE TEXAS GULF COAST. RAIN AND OCCASIONAL THUNDERSTORMS CONTINUE
ACROSS MUCH OF NORTH TEXAS DUE TO PERSISTENT OVERRUNNING OF THE
FRONTAL LAYER ASSOCIATED WITH THE APPROACH OF A LARGE-SCALE MID
AND UPPER LEVEL TROUGH. TROUGH AXIS STRETCHES FROM THE CENTRAL
PLAINS SOUTHWARD INTO WEST-CENTRAL TEXAS. AS THE SYSTEM WORKS ITS
WAY EAST ACROSS THE STATE...PRECIPITATION WILL COME TO AN END FROM
WEST TO EAST TONIGHT WITH DRY CONDITIONS EXPECTED AREA WIDE
TOMORROW.

THE GOOD NEWS IS THAT THUNDERSTORM INTENSITY HAS DECREASED
SIGNIFICANTLY SINCE LAST NIGHT WITH ONLY A FEW REPORTS OF SMALL
HAIL THIS MORNING. MAIN ISSUE TODAY HAS BEEN MINOR STREET FLOODING
DUE TO 24 HOUR RAINFALL TOTALS IN THE 2 TO 4 INCH RANGE FROM THE
DALLAS-FORT WORTH AREA NORTHWARD TO THE RED RIVER. HIGHEST TOTALS
BETWEEN NOW AND SUNSET SHOULD OCCUR OVER NORTHEASTERN-MOST
COUNTIES...WITH ANOTHER INCH POSSIBLE BEFORE ACTIVITY COMES TO AN
END TONIGHT.

HIGH PRESSURE BUILDS IN TOMORROW BRINGING MOSTLY SUNNY SKIES AND
TEMPERATURES WARMING TO AROUND 70 BY AFTERNOON. TEMPERATURES WILL
CONTINUE TO WARM...REACHING AT OR JUST ABOVE NORMAL READINGS BY
THE END OF THE WORKWEEK. RETURN-FLOW BECOMES ESTABLISHED OVER THE
REGION ON WEDNESDAY AS SURFACE RIDGE MOVES EAST OF THE AREA AND
NEXT FRONT DEVELOPS OVER THE PLAINS STATES. THIS FRONT WILL
APPROACH THE AREA FROM THE NORTHWEST THIS WEEKEND. AT THIS TIME
UPPER LEVEL SUPPORT LOOKS POOR AND MOISTURE LEVELS LOOK FAR TOO LOW
FOR SIGNIFICANT PRECIPITATION TO RESULT FROM THE SYSTEM...SO WILL
LEAVE POPS BELOW 20 PERCENT IN THE EXTENDED AND MONITOR FUTURE
MODEL TRENDS FOR ANY POSSIBLE CHANGES.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  72  49  77  54 /  10   0   0   5   0
WACO, TX              39  70  41  77  51 /  10   0   0   5   0
PARIS, TX             41  64  44  72  50 /  30   5   0   5   0
DENTON, TX            36  70  43  78  51 /  10   0   0   5   0
MCKINNEY, TX          40  69  43  76  49 /  10   0   0   5   0
DALLAS, TX            43  70  50  76  55 /  10   0   0   5   0
TERRELL, TX           41  67  43  76  51 /  20   0   0   5   0
CORSICANA, TX         41  67  44  76  52 /  30   0   0   5   0
TEMPLE, TX            40  71  41  76  50 /  10   0   0   5   0
MINERAL WELLS, TX     36  70  42  75  49 /  10   0   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/05
Hazardous weather outlook, May 2, 3:34 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT MON MAY 2 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
334 PM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING...MAINLY ACROSS THE CENTRAL AND EASTERN SECTIONS OF NORTH
TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT OCCASIONAL
LIGHTNING AND BRIEF HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS. MINOR URBAN AND SMALL STREAM FLOODING WILL ALSO BE
POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 20 AND EAST OF
INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:34 PM CDTRiver Flood WarningFWDHunt, Rockwall8 hr

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.